Neighborhoods and Covering Vertices by Cycles

G

=(V,E) is a 2-connected graph, and X is a set of vertices of G such that for every pair x,x' in X, , and the minimum degree of the induced graph <X> is at least 3, then X is covered by one cycle.

This result will be in fact generalised by considering tuples instead of pairs of vertices.

Let be the minimum degree in the induced graph <X>. For any ,

.

If , and , then X is covered by at most (p-1) cycles of G. If furthermore , (p-1) cycles are sufficient.

So we deduce the following:

Let p and t () be two integers.

Let G be a 2-connected graph of order n, of minimum degree at least t. If , and , then V is covered by at most cycles, where k is the connectivity of G.

If furthermore , (p-1) cycles are sufficient.

In particular, if and , then G is hamiltonian.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Additional information

Received April 3, 1998

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Kouider, M. Neighborhoods and Covering Vertices by Cycles. Combinatorica 20, 219–226 (2000). https://doi.org/10.1007/s004930070021

Download citation

  • AMS Subject Classification (1991) Classes:  05C38, 05C70, 05C35